I am 30 years old and athyroid. My usual dosage is 225mcg of levothyroxine. I must say that going without any pills for a couple months was not intentional and was due to issues with health insurance. My husband is retired military so we have tricare prime and unfortunately where we moved doctors don't want to accept new patients that are covered by that and Tricare doesn't want to send us to the next town that has a military hospital. It has been at least 3 months since I could regularly take my pills as I got closer to the end of my supply I had to start taking them every few days then once a week until I finally ran out. I still have not found a regular doctor to manage this and would like to see an endocrinologist. I did however find a doctor at a urgent care clinic that realized the severity of the problem and was willing to do upkeep for me until I worked stuff out with the insurance company. That was yesterday actually and I am a little scared to see what my TSH levels are at at this point. One thing that kind of worries me as well is that I don't seem to be having the normal symptoms that go along with the lack of my levothyroxine. I have not gained weight, on the contrary I have actually lost 35 lbs in the last few months. I am not overly tired, I do get dizzy spells though and aches and pains, and headaches. My feet are cold as usual but I don't freeze at 70 degrees like I normally do when my levels are off. All of this just seems strange to me. I don't find out my blood test levels for a few days yet and am just worried how bad it is. I am glad I found a doc that will help me with my upkeep but I am so frustrated that even though I have insurance I cannot find a good doctor to see me.View Thread
I think everybody's body is different. For example I have hypothyroidism and over the years I have found that my body does the best at a TSH level of 1 or 2 which most doctors would consider to be hyper. When I am in the accepted normal range of TSH levels I still have symptoms of being hypo. If you haven't already try getting him to go see a specialist and make sure he knows that he needs to tell the doc all of the symptoms he is experiencing.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.